NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 29, 11:28 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 29, 11:28 AM CST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1228 PM CDT Wed Apr 29 2020
.UPDATE...
Issued at 1225 PM CDT Wed Apr 29 2020
Aviation update for the 18 UTC TAF issuance.
&&
.SHORT TERM...(Today through Friday night)
Issued at 345 AM CDT Wed Apr 29 2020
A cold front will continue moving east across the MS River early
this morning, and should be east of the forecast area by late
morning. Scattered to numerous showers will be probable along and
ahead of the front. Chances of thunder will be small but not zero
as some models still advertise small amounts of MUCAPE with it's
passage. Will probably need to contend with returning pops for
showers/isolated thunderstorms the afternoon and evening as the
deep upper level trof plows east into the area. With very cold air
aloft expected to accompany the trof, would not be surprised to
get small hail reports with any thunderstorms that mange to
develop.
Should finally see a slow return to sunshine from west to east on
Thursday along with reducing pops as the upper trof pulls off to
the east and a surface high moves east into the Plains. However,
much of the day could remain on the cloudy side over our eastern
counties of sw IN and the Pennyrile region of western KY. While
sunshine should help areas of se MO make it back up to near 70
Thursday afternoon, eastern areas may struggle to get into the
lower 60s.
Much nicer day overall is expected for Friday as the ridge of high
pressure moves in overhead. With abundant sunshine, afternoon
temps should warm into the lower/mid 70s.
.LONG TERM...(Saturday through Tuesday)
Issued at 345 AM CDT Wed Apr 29 2020
To start the weekend, our region will be situated on the eastern
edge of an upper level ridge. As upper heights continues to rise, so
will our temperatures. Many locations will likely reach 80 degrees
by Saturday afternoon with dry conditions. This upper high will
shift east during the day on Saturday and into Sunday but become
dampened by incoming upper level energy from the northwest. This
system will bring our next widespread chance for precipitation.
While precipitation may start entering the western counties late
Saturday night, it will likely be Sunday before any substantial
convection arrives into the CWA. There are still some timing
differences but the consensus is Sunday into Sunday evening,
tapering off after midnight/early Monday morning. Believe the
entire area will be dry by 12Z Monday.
Highs will be tampered down a bit on Sunday with the clouds and rain
but still should top out in the 75 to 80 degree range. PWATS are
still running 1.5 to 1.9 inches which is pretty high for early May,
so we will need to keep an eye out for heavy rainfall potential.
Severe potential will need to be watched as well. Mid level lapse
rates are strong but MU CAPES not that overall impressive yet, but
bulk shear values fairly strong. The southern half of the area looks
to have the best overall chance right now where the higher dewpoints
should be situated. Still a ways off to get too hung up on the
details but something to keep an eye on.
After a brief reprieve on Monday with pleasant highs in the low 70s,
we will be watching the next system slated to arrive Monday night or
Tuesday bringing another good chance of widespread rainfall with dry
conditions for midweek along with highs back in the 60s.
&&
.AVIATION...
Issued at 1225 PM CDT Wed Apr 29 2020
With the upper-level low overhead, widespread CU along with
scattered showers and isolated thunderstorms are developing over
southern Illinois, southeast Missouri, and far western Kentucky
early this afternoon. With the steepest lapse rates over southeast
Missouri and the KY Purchase, added a mention of VCTS through 00
UTC Thursday at KCGI and KPAH. Elsewhere, have maintained VCSH.
At KEVV/KOWB, isolated showers will be possible throughout the
night.
Cigs will deteriorate to MVFR tonight as low stratus continues to
wrap behind the departing upper low. Cigs will improve after 12z
Thursday. Winds will be generally west-northwest at 10-15 kts with
gusts to 20-23 kts at times.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...DWS
SHORT TERM...GM
LONG TERM...CW
AVIATION...DWS
Special weather statement, Apr 29, 1:15 PM CST, 8 minutes before
Special Weather Statement
National Weather Service PADUCAH KY
215 PM CDT Wed Apr 29 2020
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-292200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion,
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi,
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown,
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City,
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville,
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe,
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville,
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville,
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren,
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston,
and New Madrid
215 PM CDT Wed Apr 29 2020
...Gusty Thunderstorms With Small Hail and Cold Air Funnel Clouds
This Afternoon...
Through late this afternoon, thunderstorms capable of producing
gusty winds of 40 to possibly as high as 50 mph, pea size hail,
and cold air funnel clouds are possible. Cold air funnel clouds
rarely touch the ground. If they do reach the ground, they
typically produce minimal damage for a brief amount of time.
DWS